Connect with us

News

US Hospital Reports Potential Danger of Pfizer’s COVID Vaccine

An Alaskan health care worker was hospitalized with a serious allergic reaction after receiving Pfizer’s COVID-19 vaccine on Tuesday, three people familiar with the person’s condition told The New York Times.

The worker remained in the hospital on Wednesday and had no serious history of drug allergies, though it was unclear if he or she had a history of any allergies overall, according to The Times.

The worker’s reaction was believed to be anaphylactic, similar to two reactions witnessed in the United Kingdom last week after each person received the vaccine jointly developed by Pfizer and BioNTech. Both people in the U.K. have since fully recovered.

Though Pfizer’s 40,000-person clinical trial reported no serious allergic reactions caused by its vaccine, it did report temporary side effects including aches, fevers and nausea.

Following the reactions in the U.K., British authorities warned those with a history of severe allergic reactions to avoid Pfizer’s vaccine.

In response to the British cases, the FDA said it would require Pfizer to more strictly monitor for anaphylaxis and report its findings once the vaccine comes into widespread use.

The CDC said last weekend that people with a history of serious allergies can still be safely vaccinated as long as they are closely monitored for 30 minutes immediately after receiving it.

Pfizer’s vaccine was granted emergency use authorization from the FDA on Friday, and a second vaccine developed by Moderna is expected to be given emergency authorization later this week.

Click to comment

Leave a Reply

Your email address will not be published. Required fields are marked *

Copyright © 2020 Massachusetts Daily